Rule number 1 is to always google any med before taking so you know and understand it.
Basically phentermine is a stimulant (works like adderall), but works differently then adderall.
I am not sure you should be taking it with adderall.
"Phentermine use is containdicated in those who are:
Taking amphetamine (i.e. Adderall, Dexedrine, Vyvanse), bupropion (WellButrin), dexfenfluramine, fenfluramine, furazolidone, guanadrel, guanethidine, or have taken a monoamine oxidase inhibitor (MAOI) (e.g., phenelzine) in the last 14 days"
This quote is from - http://en.wikipedia.org/wiki/Phentermine
You probably should read the link. I kind of get the feeling that the two meds should not be combined. Hope this helps.
I have been prescribed Concerta 27.5 mgCR which is like adderall for ADHD. My doctor also prescribed Phenteramine 37.5 mg for weight loss. I take both together in the morning. I do go to him every month and have a check up so he can check my blood pressure...it is always low anyways. But he does keep a close eye on me. Also, if I have something stressfull happen in my life, I drop the phenterimine for a couple of days to prevent an anxidy attack. Phenteramine does make you anxious,,, more so than the adderall or Concerta. I also take a low dose of Topamax to help with the weightloss. remember, my Concerta is controlled release so that may make a difference in how it reacts with the Phenterimine.
That is really a question for your doctor. It is very important that if you have two different doctors prescribing these meds, that each is aware of what you are taking.
Main concern seems to be, " In addition, buPROPion can increase the blood levels of amphetamine, which may increase other side effects." from - http://www.drugs.com/drug-interactions/adderall-with-contrave-190-1645-3559-16891.html
So I think that you would want to be aware of any over medicated types of reactions.
Another thought is that weight gain among adults with adhd is common due to (they think) lack of impulse control. If the Vyvanse can control this the Contrave might not be needed?
This is why I kind of assume the prescriptions were from two different doctors.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.